MAUDE Adverse Event Report: MAKO SURGICAL CORP. SMILEY RETRACTOR; STEREOTAXIC DEVICE, ROBOTICS

MAKO SURGICAL CORP. SMILEY RETRACTOR; STEREOTAXIC DEVICE, ROBOTICS
Catalog Number 210192
Medical Device Problem Codes Mechanical Problem (1384); Material Integrity Problem (2978)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/02/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As part of normal complaint follow-up, an evaluation of the event has been initiated by mako surgical.A supplemental report will be submitted when additional information becomes available.
 
Event or Problem Description
Noticed in cpd that the two right angled retractors in the mako black leg holder set are severely damaged due to being hit by the saw blade.
 
Additional Manufacturer Narrative
Reported event: customer reported that the two right angled retractors in the mako black leg holder set are severely damaged due to being hit by the saw blade.Device evaluation and results: device evaluation was performed and the smiley retractor event was confirmed.Device history review: review of the device history records indicate 150 devices were manufactured and accepted into final stock on 12-21-17 with no reported discrepancies.Complaint history review: based on the device identification, the catsweb and trackwise complaint databases were reviewed from 2011 to present for similar reported events regarding the smiley retractor.There have been no other events for the referenced lot number.Conclusions: the smiley retractor was inspected under a microscope, revealing multiple spots where it was hit by a cutting tool.Material from the surface of the retractor appears to have been removed as a result of contact with the cutting tool.Corrective action/preventive action: as the event did not involve a manufacturing related product problem indicating a non-conformity, adverse trend, or unanticipated hazard, no corrective action is required at this time.
 
Event or Problem Description

Brand Name
SMILEY RETRACTOR
Common Device Name
STEREOTAXIC DEVICE, ROBOTICS
Manufacturer (Section D)
MAKO SURGICAL CORP.
2555 davie road
fort lauderdale FL 33317
MDR Report Key7687181
Report Number3005985723-2018-00422
Device Sequence Number1316301
Product Code OLO
UDI-Device Identifier00848486031916
UDI-Public00848486031916
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/09/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Catalogue Number210192
Device Lot Number210192
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 07/02/2018
Supplement Date Received by Manufacturer09/30/2018
Initial Report FDA Received Date07/13/2018
Supplement Report FDA Received Date10/09/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;